Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 49, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 10, 2009, 3:29 AM EDT for Broward County, Florida. It took effect at May 10, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 3:29 AM EDT (07:29 UTC)
- In effect from
- May 10, 2009, 12:00 PM EDT
- Expired
- May 10, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 100729 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 329 AM EDT SUN MAY 10 2009 ...THE FIRE WEATHER WATCH FOR MUCH OF THE CENTRAL AND NORTHERN INTERIOR AREAS HAS BEEN UPGRADED TO A RED FLAG WARNING FROM NOON THROUGH 8 PM TODAY FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-067-070-071-110000- /O.UPG.KMFL.FW.A.0038.090510T1600Z-090511T0000Z/ /O.NEW.KMFL.FW.W.0049.090510T1600Z-090511T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 329 AM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, EASTERN COLLIER, WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... TEMPERATURES INLAND ARE EXPECTED AGAIN TO RISE INTO THE MID 90S COUPLED WITH PLUMMETING DEWPOINTS INTO THE MID 50S WHICH WILL LOWER RELATIVE HUMIDITIES DOWN TO BETWEEN 25 TO 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KMFL 101853 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT SUN MAY 10 2009 FLZ063-066-067-070-071-111000- /O.NEW.KMFL.FW.A.0039.090511T1600Z-090512T0000Z/ /O.CON.KMFL.FW.W.0049.000000T0000Z-090511T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 253 PM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR GLADES, HENDRY, INLAND COLLIER, INLAND PALM BEACH, AND INLAND BROWARD COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE POSSIBILITY OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR GLADES, HENDRY, INLAND COLLIER, INLAND PALM BEACH, AND INLAND BROWARD COUNTIES... HOT TEMPERATURES WILL CONTINUE INTERIOR...INTO THE MID TO UPPER 90S...ALONG WITH DEWPOINTS IN THE 50S. THIS WILL RESULT IN RHS IN THE 20S...AND BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON. THIS WEATHER PATTERN LOOKS TO REPEAT ITSELF ON MONDAY AFTERNOON...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES, HENDRY, INLAND COLLIER, INLAND PALM BEACH, AND INLAND BROWARD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 110025 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 825 PM EDT SUN MAY 10 2009 FLZ063-066-067-070-071-110830- /O.EXP.KMFL.FW.W.0049.000000T0000Z-090511T0000Z/ /O.UPG.KMFL.FW.A.0039.090511T1600Z-090512T0000Z/ /O.NEW.KMFL.FW.W.0050.090511T1600Z-090512T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 825 PM EDT SUN MAY 10 2009 ...RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT MONDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ANOTHER HOT DAY CAN BE EXPECTED IN THE INTERIOR OF SOUTH FLORIDA MONDAY AS TEMPERATURES SOAR AGAIN INTO THE MID TO UPPER 90S. WITH DEW POINTS IN THE 50S, RELATIVE HUMIDITY SHOULD FALL BELOW 35 PERCENT AND POSSIBLY OCCUR FOR 4 OR MORE CONSECUTIVE HOURS. THE WARNING WILL BE FOR GLADES, HENDRY, INLAND COLLIER, INLAND PALM BEACH AND INLAND BROWARD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 1:15 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 10, 1:15 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
115 AM EDT SUN MAY 10 2009
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. EAST
COAST TERMINALS WILL REMAIN SE AND INCREASE INTO THE 10 TO 12KT
RANGE IN THE AFTERNOON WHILE AT APF THE DAY WILL START E THEN
BECOME WESTERLY AT AROUND 11KT WITH THE SEA BREEZE AROUND MID DAY
AND RETURN TO AN EAST DIRECTION AFTER SUNSET.
&&
.AVIATION...54/BNB
.PREV DISCUSSION... /ISSUED 737 PM EDT SAT MAY 9 2009/
AVIATION...
SOUTHEAST WINDS OF 5 TO 10 KNOTS WILL CONTINUE ALONG THE EAST
COAST TAF SITES UNTIL AROUND 2Z TO 3Z BEFORE GOING LIGHT AND
VARIABLE AFTER MIDNIGHT...EXCEPT SOUTHEAST AROUND 5 KNOTS AT KFLL.
THE WINDS WILL THEN PICK UP AGAIN TO 5 TO 10 KNOTS FRIDAY MORNING
BEFORE INCREASING TO 10 TO 15 KNOTS FRIDAY AFTERNOON FROM THE SOUTHEAST.
APF TAF SITE WILL REMAIN SOUTHWEST THIS EVENING AT 5 TO 10 KNOTS
UNTIL ABOUT 02Z...BEFORE GOING NORTHEAST LESS THAN 5 KNOTS FOR
REST OF THE NIGHT HOURS. THE WINDS WILL THEN BE EASTERLY FRIDAY
MORNING AT 5 TO 10 KNOTS...BEFORE SWINGING TO A SOUTHWEST
DIRECTION AROUND 15Z AS THE WEST COAST SEA BREEZE PUSHES INLAND.
THE CEILING AND VIS AT ALL OF THE TAF SITES WILL BE IN THE VFR
CONDITIONS WITH NO RAINFALL FORECASTED DURING THIS TIME.
AVIATION...54/BNB
PREV DISCUSSION... /ISSUED 621 PM EDT SAT MAY 9 2009/
MARINE ZONES...PLAN NO CHANGES FROM THE CURRENT PACKAGE.
PREVIOUS DISCUSSION...MODELS CONTINUE TO BE IN GOOD AGREEMENT IN
OVERALL SYNOPTIC PATTERN OVER THE NEXT FEW DAYS. CAN YOU SAY HIGH
PRESSURE? YES, DEEP LAYER RIDGE WILL HOLD ITS GRIP ACROSS SOUTH
FLORIDA THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN WARM AND HUMID
WEATHER WITH A LACK OF CONVECTIVE ACTIVITY. ONLY A FEW SHRA ARE
EXPECTED TO DEVELOP ALONG SEA BREEZE CONVERGENT BOUNDARY THAT WILL
SET UP ACROSS INTERIOR REGIONS EACH AFTERNOON. MODEL FORECAST
SOUNDINGS SHOW PWAT REMAINING AROUND ONE AND A QUARTER INCHES WITH
VERY DRY CONDITIONS ABOVE 10K FEET.
IN THE EXTENDED PERIOD, THE ECMWF HAS BEEN THE MOST CONSISTENT FROM
RUN TO RUN IN SHOWING ITS SYNOPTIC PATTERN SETTING WHEREAS THE GFS
CANNOT SEEM TO MAKE A DECISION AND KEEPS CHANGING ITS TUNE. THAT
BEING SAID, WILL NOT CHANGE EXTENDED AT THIS TIME UNTIL MODELS CAN
COME INTO MORE AGREEMENT BEYOND THE TUESDAY TIME FRAME. THE ECMWF
HAS CONSISTENTLY KEPT OUR REGION DRY WHILE THE GFS SAYS IT WILL
RAIN, NO IT WILL NOT RAIN. THE 12Z RUN OF THE GFS IS BACKING OFF ON
WEAK FRONT APPROACHING AND NOW KEEPS PWAT ABOUT WHAT THEY ARE
CURRENTLY. SO WE SHALL SEE.
AVIATION...NO CONCERNS THIS FORECAST PERIOD...WITH STAGNANT
UPPER-LEVEL RIDGE FORECAST TO REMAIN IN PLACE ACROSS THE AREA.
FEW/SCT CU AND SC EXPECTED ALONG THE EAST COAST THROUGH THE
PERIOD...WITH SE FLOW 8-12 KNOTS VEERING TO SSE AND DIMINISHING
OVERNIGHT. AT APF... WINDS WILL DIMINISH AND SHIFT TO OFFSHORE
SHORTLY AFTER DUSK...AND POTENTIAL DOES EXIST FOR HIGH-END MVFR
VSBY IN FU TOWARD DAWN... BUT WILL AWAIT FUTURE ISSUANCES OF
FORECAST TO PLACE TEMPO GROUP IN THE TAF.
70/DD
MARINE...SURFACE HIGH PRESSURE WILL KEEP EAST TO SOUTHEAST WIND
FLOW LESS THAN 15 KT THROUGH THE PERIOD WITH SEAS LESS THAN 4 FEET.
FIRE WEATHER...CONTINUED DRY SOIL CONDITIONS ALONG WITH AFTERNOON
TEMPERATURES IN THE MID 90S WILL ALLOW RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER
THE FAR NORTHWEST INTERIOR AREAS OF THE REGION. AS OF THIS WRITING
(12Z), SOUTHERN GLADES COUNTY WAS IN THE MID 90S WITH RH VALUES IN
THE MID 20S SO INDEED DRY. SOME MOISTURE RETURN IS POSSIBLE BY
EARLY NEXT WEEK AND COULD ALLOW FOR THESE VALUES TO REMAIN ABOVE
CRITICAL LEVELS BUT STILL THEY ARE LIKELY TO FALL TO AROUND 35
PERCENT MONDAY AFTERNOON ACROSS THE SAME AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 73 86 / - 10 10 10
FORT LAUDERDALE 76 88 76 85 / - 10 10 10
MIAMI 76 88 74 87 / - 10 10 10
NAPLES 71 88 70 86 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR
FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
AM...NONE.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DDHazardous weather outlook, May 9, 5:35 PM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 535 PM EDT SAT MAY 9 2009 FLZ063-066>075-168-172>174-101100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 535 PM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONSHORE FLOW ALONG THE ATLANTIC COAST WILL PRODUCE SOME RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES INTO NEXT WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE INTERIOR PORTIONS OF SOUTH FLORIDA AND POSSIBLY ACROSS ALL OF SOUTH FLORIDA FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:23 AM EDT | Dense Smoke Advisory | MFL | Hendry | 7 hr |
| May 10, 2:53 PM EDT | Fire Weather Watch | MFL | Broward | 6 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.